Atripla and Ziagen side effects
Sep 5, 2012
Hi, about 1 year ago after taking Atripla for 4 years my viral load started having spikes. not very significant , in the 100s and 200s. My doctor then added Ziagen to my Atripla and ever since I have been dealing with very frequent diahrea. 3 different times we have done stool cultures which have come back negative. I know it has to be the Ziagen because I was fine when just taking the Atripla. I have asked if there was something else we could try instead of the Ziagen but he seems to be reluctant to do so but I am really over this whole thing. Its ruining my life and I am sure ther must be some alternatives. Any suggestions? My t cells are steadily in the 500-600s and I am in great health otherwise. Thank you!
Response from Dr. Henry
Advice would be more useful if data available regarding presence of drug resistance mutations and how high your viral load level went. Abacavir is often tough to tolerate with Atripla. Many alternatives to abacavir exist (raltegravir, a boosted protease inhibitor, an alternative NNRTI such as etravirine, maraviroc and other options). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.